A Generalized Taylor Hypothesis With Application for High Reynolds Number Turbulent Shear Flows

[+] Author and Article Information
Gunnar Heskestad

Mechanics Department, The Johns Hopkins University, Baltimore, Md.

J. Appl. Mech 32(4), 735-739 (Dec 01, 1965) (5 pages) doi:10.1115/1.3627310 History: Received August 20, 1964; Revised January 04, 1965; Online September 15, 2011


An approximate relation between the partial time and space derivatives of the velocity in a high Reynolds number turbulent shear flow (where high turbulence intensities prevail) is obtained. The relation is used to compute the mean-square space derirative from the mean-square time derivative, the latter being more accessible by hot-wire techniques.

Copyright © 1965 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In